Share Facebook
Crohn's Disease Forum » General IBD Discussion » Does Generic Prozac Cause Crohn's?


09-25-2009, 09:37 AM   #1
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Does Generic Prozac Cause Crohn's?

I am posting this to see if others have had a similar experience or will think back and wonder if this is a potential problem. I had no digestive issues, I was taking brand prozac and switched to generic because of the cost difference, immediately I began my pains, and crohn's kicked in exactly at the same time. Now I take brand again to avoid the pains and nausea of the generic.

I wonder if generic prozac triggered my crohn's disease, if that's the case there is some serious investigating that needs to be done.
09-25-2009, 09:46 AM   #2
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
I don't know how it could be proven, but I wanted to see if anyone here had a similar experience because maybe I am onto something. I believe crohns is as you say genetically, environmentally based but I also believe that certain things can kick it in, and I wonder if this having upset my GI tract started me on this fun fun path.
04-22-2011, 07:39 AM   #3
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
I am thinking of stopping prozac because I am getting a really bad flare. I just don't know what to do anymore
04-22-2011, 12:10 PM   #4
Lydia
Senior Member
 
Join Date: Mar 2010
Have you considered herbal anti-depressants like St John's Wort? Upping vitamin D intake, and Omega-3s can also help.

IMO antidepressants are hard on the body, due to the large amounts of fluoride in them. That is just my opinion and I dont mean to offend anybody on antidepressants. I will never take a prescription antidepressant, due to the fluoride. I also use fluoride free toothpaste and drink fluoride free water, because I do believe its toxic.

http://www.fluoridealert.org/health/gi/

Last edited by Lydia; 04-22-2011 at 12:12 PM.
04-22-2011, 02:08 PM   #5
Rebecca85
Senior Member
 
Rebecca85's Avatar
 
Join Date: Apr 2010
Location: Nottingham, UK
St John's Wort is known to interfere with some medications. Before taking it you need to check that it's safe. Fluoxetine has had the opposite effect for me, since taking it the last lingering symptoms (such as fatigue, and aches and pains) of my flare last year has gone.
__________________
Crohn's in the terminal ileum, dxed Jun '10

125mg azathioprine
4g Pentasa
04-23-2011, 12:57 AM   #6
silveyk
Member
 
Join Date: Apr 2011
NoGuts:

Prozac has not been linked to Crohn's. However, Prozac, like other SSRIs, can cause GI symptoms, such as nausea and stomach upset.

Dr. S (spouse of the Crohn's sufferer)
04-23-2011, 10:07 AM   #7
Crohn's 35
Inactive Account
 
Join Date: Oct 2009
I didnt think anything really causes crohns, but certain things can cause your gut to react. Most peole are on antidepressants or anxiety to keep the stress level down. I am on Pristiq, after many years of denial. Meds of any kind can react to your body.
12-06-2015, 08:43 PM   #8
kena
 
Join Date: Dec 2015
Location: waco, Texas
I am posting this to see if others have had a similar experience or will think back and wonder if this is a potential problem. I had no digestive issues, I was taking brand prozac and switched to generic because of the cost difference, immediately I began my pains, and crohn's kicked in exactly at the same time. Now I take brand again to avoid the pains and nausea of the generic.

I wonder if generic prozac triggered my crohn's disease, if that's the case there is some serious investigating that needs to be done.
Yes, I had the same thing happen. As soon as I started taking generic Prozac I started having colitis which I never had before.
12-22-2015, 11:12 AM   #9
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Did you take brand before? What kind of symptoms did you have on the generic? I had blood and pain.
02-25-2016, 07:03 AM   #10
JaylieStarfury
 
Join Date: Feb 2016
i just started taking generic Prozac and i too have been suffering symptoms. Terrible bouts with loose stool and terrible cramps but i am holding out to make sure that they wont disappear.
~Jaylie~
Reply

Crohn's Disease Forum » General IBD Discussion » Does Generic Prozac Cause Crohn's?
Thread Tools


All times are GMT -5. The time now is 06:19 AM.
Copyright 2006-2017 Crohnsforum.com